Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 3, 2025, 1:33 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 3, 2025, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2025, 1:33 AM MST (08:33 UTC)
- In effect from
- Mar 3, 2025, 8:00 AM MST
- Expired
- Mar 3, 2025, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520 WWUS75 KFGZ 030833 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 133 AM MST Mon Mar 3 2025 AZZ012>014-040100- /O.NEW.KFGZ.WI.Y.0004.250303T1500Z-250304T0100Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Snowflake, Springerville, Tuba City, Wupatki N.M., Holbrook, St. Johns, and Winslow 133 AM MST Mon Mar 3 2025 /133 AM MST Mon Mar 3 2025/ ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Little Colorado River Valley. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Humphreys
1 follow-up statement
946 WWUS75 KFGZ 040051 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 551 PM MST Mon Mar 3 2025 AZZ012>014-040200- /O.EXP.KFGZ.WI.Y.0004.000000T0000Z-250304T0100Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of St. Johns, Tuba City, Wupatki N.M., Winslow, Snowflake, Springerville, and Holbrook 551 PM MST Mon Mar 3 2025 /551 PM MST Mon Mar 3 2025/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds have decreased below advisory criteria and the Wind Advisory will expire at 6 PM. Wind gusts in the 25 to 35 mph range will persist this evening before decreasing after midnight. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:41 PM MST, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 2, 10:41 PM MST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1041 PM MST Sun Mar 2 2025 .SYNOPSIS...Gusty southwest winds will continue into tonight and slowly shift eastward Monday. Rain and mountain snow showers will develop tonight and spread southeast across the area on Monday. Expect much colder conditions on Monday, with some snow sticking to the ground, it will seem a little wintery. Mild and dry weather returns Tuesday and Wednesday, followed by yet another weather system for Thursday and Friday. && .UPDATE...Winds are settling down this evening in most areas, and with this expect the Wind Advisory to expire on time at 11pm. Pre-frontal showers have moved into NW Arizona this evening, just entering the WFO FGZ forecast area from Fraziers Well to Fredonia. Expect these showers to continue to move eastward across northern Arizona ahead and along the strong cold front moving through the area overnight. Robust post-frontal convective showers on tap tomorrow, with snow levels below 4000'. Current forecast is on track (only minor tweaks made at this time) - take a look at the previous discussion for details. One minor caveat...a secondary front (weak upper level wave) is becoming more defined in the models that could bring an enhancement to the convective showers and precipitation Monday afternoon and evening (chance for greater accumulations). We'll be tracking this feature in future updates. && .PREV DISCUSSION /510 PM MST/...Already some shallow cumulus forming over western Arizona as the ridge from this morning continue to move east. This ridge is rapidly being replaced by falling hghts ahead of our next trough approaching from the west. This trough is expected to move through the central Great Basin tonight and into southwestern Colorado Monday afternoon. The bulk of the colder mid-level air with this system stays to our north, but there will be a dynamical cold front that moves through the majority of our CWA. This front moves through the Flagstaff area around 09Z and then clears the New Mexico border as early as 18Z. Precipitation associated withe front will be brief, but locally intense, followed by several hours of subsidence until instability showers develop behind the front later Monday morning and into Monday evening. Moisture profiles look questionable, shallow most of the time, with saturation peaking briefly with the front and then mainly during sporadic convection that follows. Model soundings also show some potential for pre-frontal low clouds this evening along and west of I-17, but precipitation is unlikely to develop within those clouds. All this is the long way to say, QPF amounts will remain light and snowfall amounts should not get much above an inch or two. Snow levels plummet as low as 3500 feet behind the front, so many areas may at least see snow falling in the convective showers on Monday. The other issue is strong, pre-frontal southwest winds. We have an advisory through late this evening for the western zones and this looks good. Winds stay elevated tonight, but will decrease behind the frontal passage. Winds aloft collapse Monday afternoon, but strong surface gradients should keep gusty winds going, especially for the eastern zones. Another Wind Advisory may be needed for the eastern zones tomorrow, but will wait on issuance until the current one expires. This system is totally gone late Monday night, with s/wv ridging bringing a warming trend and dry conditions Tuesday and Wednesday. Finally, another system is possible Thursday/Friday, models waffling with this one, but we'll keep watching. There is currently potential that this system could bring higher snow amounts, more wind at the very least, but due to its splitting nature, that could change. && .AVIATION...Monday 03/06Z through Tuesday 04/06Z...Rain and snow showers begin to impact the mountains terminals (i.e. KFLG, KGCN) after 06Z with MVFR conditions near heavier showers. MVFR cloud deck sets in over mountain terminals between 10Z and 15Z and lasts until 21Z to 00Z with IFR conditions possible with heavier snow showers. Rest of the region outside the mountains will see scattered rain and snow showers with VFR or brief MVFR conditions due to higher cloud deck. Winds SW 15-25kts, gusts 30kts overnight, SW 20-30kts, gusts 40kts Monday, easing up to SW 15-20kts, gusts 25-30kts after 03Z. OUTLOOK...Tuesday 04/06Z through Thursday 06/06Z...Chance of rain and snow showers continue until 12Z Tuesday, dry until 00Z Thursday when next storm system begins to make its way in. MVFR-VFR until 12Z Tuesday at KFLG and KGCN, then VFR everywhere throughout the outlook period. Winds W 10-20kts overnight Tuesday into Wednesday morning, becoming NW 10-15kts Tuesday afternoon. Light and variable Tuesday night into Wednesday morning, SW 10kts by Wednesday afternoon. && .FIRE WEATHER...Tonight through Tuesday...Scattered rain and snow showers move into the region tonight and persist through Monday evening. Winds are west-southwest 15-30 mph with gusts up to 45 mph on Monday afternoon, with The Rim and the Little Colorado River Valley seeing the highest winds. As precipitation chances are lower in the Little Colorado River Valley, high winds 20-30 mph and min humidity values in the 20-30% range do put that region in near Critical Fire Conditions Monday afternoon. Winds shift west- northwest 10-20 mph on Tuesday. Temperatures drop well below normal on Monday, becoming near normal on Tuesday. Wednesday through Friday... Rain and snow shower chances return Wednesday evening and last through Friday afternoon. Winds are southwest 10-15 mph on Wednesday. Winds remain southwest and increase to 15-30 mph with gusts up to 40 mph on Thursday, before shifting west and becoming 10-20 mph on Friday. Temperatures are slightly above normal on Wednesday, before significantly cooling Thursday and Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM MST this evening for AZZ004-006>008- 012-015. && PUBLIC...BAK/Peterson AVIATION...Bernhart FIRE WEATHER...Bernhart For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:32 AM MST | Winter Weather Advisory | FGZ | Coconino | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.